Archived

This topic is now archived and is closed to further replies.

Skin Worse On Spiro?

5 posts in this topic

I have been taking Spironolactone on and off for the last year and a half for adult hormonal acne. I had moderate acne as a teen that mostly cleared up when I was 18. I started getting cystic acne when I was 23 and have been taking Spiro for it. When I first take the Spiro, it immediately clears up my skin for up to 4 weeks, and then my skin starts breaking out again. I don't get cysts, but smaller pimples around my chin and jawline. I never used to get acne in these areas before. Has anyone else experienced this? I'm wondering if anyone else has experience more acne at higher doses.

I was just diagnosed with PCOS and with low estrogen and progesterone. I'm not sure if Spiro is the right match for me, given that...

Share this post


Link to post
Share on other sites

That's interesting. What dose are you on? What's the longest you've stayed on it and has it gotten you clear eventually? Are you on a birth control pill - if so which one? What is your testosterone level?

Share this post


Link to post
Share on other sites

It sounds like your best bet may be to see your gyno/family doctor and be prescribed some BCP that are approved for treating acne. I am on one now, Ortho Tri Cyclen, but I am still in the first 4 months and waiting for full results.

There's Yaz, Yasmin, Ortho Tri Cyclen Lo, and Dianne 35...to name a few. Your doctor will be able to analyze your hormone levels if you ask for testing, and they can better determine what birth control would be right for you. I wish I had gotten hormone testing done before I switched BCP.

I have also heard that taking a high dose of Vitamins A and D every day (you can purchase at any vitamin or health food store) helps tremendously with hormonal acne in some cases. I'm going to give this a try as well.

Good luck!!

Share this post


Link to post
Share on other sites

Thanks. My skin is always good right away when taking it and then starts to get worse, with constant little breakouts. I have stayed on it for up to 5 months taking 50 mg/day, which I am doing now. I tried taking more and it didn't go very well. I attempted to stop it altogether last month and had a terrible, cystic breakout- so I went right back on it. My testosterone levels were normal- the Progesterone and FSH were off.

I tried BCP and am now on the Climara Patch and taking oral Progesterone. I'm hoping that I my skin will improved enough that I can eventually get off the Spiro. What do you think?

Share this post


Link to post
Share on other sites